• Welcome to Dental Fear Central! This is a place for mutual support and any questions you may have that are related to dental phobia, fear or anxiety. It is run by volunteers with first-hand experience of dental phobia and anxiety together with dental practitioners who like to help. The "Verified dentist" badges will tell you whether an answer has been provided by a qualified dental practitioner. If you'd like to use all the features of this forum and share your own experiences, or if you are a dental professional who would like to contribute, register now.

    We strive to promote a safe, friendly and trustworthy environment with our team of moderators monitoring all discussions daily.

Having IV Sedation again but had nightmares after last time-literally..

Aurora10

Aurora10

Well-known member
Joined
Feb 9, 2017
Messages
336
Location
Canada
Hi All,

I have had dental sedation a couple of times last year and it was really fantastic, I had no side effects and it enabled me to get the work done that I needed to. The only thing was, about a week or so later after the second time, I had a really awful night of bad dreams and I’m sure it has something to do with the meds they used in the IV Sedation.
I know it might sound strange but has anyone else had a similar experience? It was really awful and I woke up in a cold sweat and my heart was just pounding. It was extremely unpleasant especially as I never usually have nightmares and can only attribute them to the drugs. The meds were midazolam and fetanyl. Is it even possible to have side effects like these so long after the procedure?

Thank you so much 😊
 
M

Med1978

Junior member
Joined
Jun 24, 2019
Messages
9
Location
USA
I had my first sedation last week on Monday. It was awesome. I don't know the name of medicine in the IV Sedation I had, but I never had any side effects after the procedure.

Maybe you can research or google up more about midazolam and fentanyl to see what side effects they have.
 
P

PrincessJJ

Junior member
Joined
Jul 3, 2019
Messages
18
Location
Pennsylvania
I'm in IT, not the medical or dental field so please take my advice with a grain of salt. It sounds like you might have a bit of PTSD or anxiety from previous appointments or anxiety about upcoming appointments.
 
Enarete

Enarete

Super Moderator
Staff member
Joined
Sep 18, 2017
Messages
2,387
Hi Aurora10,

no idea about pharmacology, but was wondering whether I got your question right - so you had an awful night full of nightmares one week after the sedation and feel it might have been side effects of the meds? Was it just that one night and then all was well?
 
Aurora10

Aurora10

Well-known member
Joined
Feb 9, 2017
Messages
336
Location
Canada
I had my first sedation last week on Monday. It was awesome. I don't know the name of medicine in the IV Sedation I had, but I never had any side effects after the procedure.

Maybe you can research or google up more about midazolam and fentanyl to see what side effects they have.
Thanks for your reply. It may well just have been coincidental, I'm not sure. I am hesitant.to Google for information on side effects as I will make myself nervous for the next treatment date in 20days-Yikes!
 
Aurora10

Aurora10

Well-known member
Joined
Feb 9, 2017
Messages
336
Location
Canada
I'm in IT, not the medical or dental field so please take my advice with a grain of salt. It sounds like you might have a bit of PTSD or anxiety from previous appointments or anxiety about upcoming appointments.
Thanks, that's a really valid possibility-I have had a lot of anxiety this past couple of years particularly..
 
Aurora10

Aurora10

Well-known member
Joined
Feb 9, 2017
Messages
336
Location
Canada
Hi Aurora10,

no idea about pharmacology, but was wondering whether I got your question right - so you had an awful night full of nightmares one week after the sedation and feel it might have been side effects of the meds? Was it just that one night and then all was well?
Hi, I just messaged you! Long time no talk :)
It happened on two consecutive Saturday nights.
 
Aurora10

Aurora10

Well-known member
Joined
Feb 9, 2017
Messages
336
Location
Canada
I've had midazolam twice this year and no side effects at all.
Awesome! I didn't have anything either apart from the weird nightmares. And only the second time..weird..
 
Top